Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 25, 2002, 6:49 PM CST for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2002, 6:49 PM CST (00:49 UTC)
- Expired
- Mar 25, 2002, 10:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Cape Girardeau County, MO, Perry County, MO, Ripley County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 260049 FFWPAH MOC031-157-181-201-260415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 647 PM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CAPE GIRARDEAU COUNTY IN MISSOURI... PERRY COUNTY IN MISSOURI... RIPLEY COUNTY IN MISSOURI... SCOTT COUNTY IN MISSOURI... * UNTIL 1015 PM CST * AT 641 PM...RADAR AND SURFACE REPORTS INDICATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN OVER CAPE GIRARDEAU...PERRY...AND SCOTT COUNTIES SINCE ABOUT 3 PM. ALTHOUGH LESSER AMOUNTS WERE INDICATED OVER RIPLEY COUNTY...OFFICIALS REPORTED WATER OVER HIGHWAY 160 NEAR M HIGHWAY. * THROUGH AT LEAST 9 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THESE AREAS. RAINFALL AMOUNTS DURING THUNDERSTORMS WILL LIKELY BE AROUND ONE HALF INCH PER HOUR. ON TOP OF GROUND THAT IS ALREADY SATURATED...THIS WILL LIKELY PRODUCE FLASH FLOODING OF CREEKS AND ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY.
3 follow-up statements
000 RWUS32 KPAH 260245 FFSPAH MOC017-023-031-157-181-201-207-223-260415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CST MON MAR 25 2002 FLASH FLOOD WARNING CONTINUES FOR... BOLLINGER COUNTY IN MISSOURI BUTLER COUNTY IN MISSOURI STODDARD COUNTY IN MISSOURI WAYNE COUNTY IN MISSOURI CAPE GIRARDEAU COUNTY IN MISSOURI PERRY COUNTY IN MISSOURI RIPLEY COUNTY IN MISSOURI SCOTT COUNTY IN MISSOURI UNTIL 1015 PM. AT 845 PM...RAIN...HEAVY AT TIMES...CONTINUED ACROSS THE WARNED AREA. THUNDERSTORMS WITH HEAVY RAIN HAD DEVELOPED IN AN AREA MAINLY SOUTH OF U.S. HIGHWAY 60. RAINFALL TOTALS SINCE THE RAIN BEGAN THIS AFTERNOON INCLUDE 2.63 INCHES AT POPLAR BLUFF AND 1.30 INCHES AT CAPE GIRARDEAU. SOME SECONDARY ROADS HAVE BEEN REPORTED FLOODED IN THE POPLAR BLUFF AREA WHILE CREEKS AND STREAMS HAVE BEEN REPORTED NEAR OR ABOVE BANKFULL IN SEVERAL AREAS OF IN THE WARNED COUNTIES. WIDESPREAD RAIN...WITH EMBEDDED AREAS OF HEAVY RAIN...WILL CONTINUE ACROSS THE WARNED AREA THROUGH THE EVENING. RAINFALL RATES SHOULD AVERAGE AROUND ONE QUARTER INCH PER HOUR THROUGH AT LEAST 10 PM. BY LATE EVENING RAINFALL SHOULD DECREASE FROM THE WEST AND NORTH...HOWEVER...SOME LINGERING FLOODING MAY CONTINUE. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS. THE CURRENT CAN EASILY SWEEP A VEHICLE OFF THE ROAD. STAY TUNED FOR LATER UPDATES ON THIS FLOODING SITUATION. THROUGH AT LEAST 7 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST FROM ARKANSAS. EXPECT RAINFALL RATES TO BE GENERALLY AROUND ONE QUARTER INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS ADDITIONAL RAINFALL WILL CONTINUE TO RAISE WATER LEVELS. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS. THE CURRENT CAN EASILY SWEEP A VEHICLE OFF THE ROAD. STAY TUNED FOR LATER UPDATES ON THIS FLOODING SITUATION.
000 RWUS32 KPAH 260255 CCA FFSPAH MOC017-023-031-157-181-201-207-223-260415- FLASH FLOOD STATEMENT...CORRECTION TO DELETE EXTRA LINES NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CST MON MAR 25 2002 FLASH FLOOD WARNING CONTINUES FOR... BOLLINGER COUNTY IN MISSOURI BUTLER COUNTY IN MISSOURI STODDARD COUNTY IN MISSOURI WAYNE COUNTY IN MISSOURI CAPE GIRARDEAU COUNTY IN MISSOURI PERRY COUNTY IN MISSOURI RIPLEY COUNTY IN MISSOURI SCOTT COUNTY IN MISSOURI UNTIL 1015 PM. AT 845 PM...RAIN...HEAVY AT TIMES...CONTINUED ACROSS THE WARNED AREA. THUNDERSTORMS WITH HEAVY RAIN HAD DEVELOPED IN AN AREA MAINLY SOUTH OF U.S. HIGHWAY 60. RAINFALL TOTALS SINCE THE RAIN BEGAN THIS AFTERNOON INCLUDE 2.63 INCHES AT POPLAR BLUFF AND 1.30 INCHES AT CAPE GIRARDEAU. SOME SECONDARY ROADS HAVE BEEN REPORTED FLOODED IN THE POPLAR BLUFF AREA WHILE CREEKS AND STREAMS HAVE BEEN REPORTED NEAR OR ABOVE BANKFULL IN SEVERAL AREAS OF IN THE WARNED COUNTIES. WIDESPREAD RAIN...WITH EMBEDDED AREAS OF HEAVY RAIN...WILL CONTINUE ACROSS THE WARNED AREA THROUGH THE EVENING. RAINFALL RATES SHOULD AVERAGE AROUND ONE QUARTER INCH PER HOUR THROUGH AT LEAST 10 PM. BY LATE EVENING RAINFALL SHOULD DECREASE FROM THE WEST AND NORTH...HOWEVER...SOME LINGERING FLOODING MAY CONTINUE. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS. THE CURRENT CAN EASILY SWEEP A VEHICLE OFF THE ROAD. STAY TUNED FOR LATER UPDATES ON THIS FLOODING SITUATION.
000 RWUS32 KPAH 260423 FFSPAH MOC023-031-157-181-223-260445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1020 PM CST MON MAR 25 2002 FLASH FLOOD WARNING HAS EXPIRED FOR... BUTLER COUNTY IN MISSOURI CAPE GIRARDEAU COUNTY IN MISSOURI PERRY COUNTY IN MISSOURI RIPLEY COUNTY IN MISSOURI WAYNE COUNTY IN MISSOURI RAINFALL HAS BECOME LIGHT ACROSS THE AREA...THEREFORE THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. SOME MINOR WATER PROBLEMS WILL CONTINUE TO EXIST THROUGH THE EARLY MORNING HOURS. AT 1020 PM...WATER WAS STANDING ON A COUPLE OF ROADS IN RIPLEY COUNTY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:00 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST MON MAR 25 2002
MAIN FORECAST AND HEAVY RAIN POTENTIAL AND POSSIBLE SEVERE THIS
AFTERNOON. THEN TRACK OF SURFACE LOW.
LATEST SURFACE ANALYSIS SHOWS LOW CENTER OVER ARKLATEX. SURFACE
FRONT EXTENDS FROM JUST EAST OF MURRAY KY TO JUST SOUTH OF
MADISONVILLE. CURRENT PAH 88D SHOWS SUPERCELL OVER NE ARKANSAS
WEAKENING AS IT MIGRATES NORTH OF THE FRONT. FREEZING LEVEL AROUND
10K SOUTH AND 9K NORTH PORTIONS OF FA. FRONT APPEARS TO BE SHALLOW
VIA FORECAST SOUNDING AND CURRENT VAD PLACE IT ABOUT 3K ABOVE MSL
OVER FA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF
THE BOUNDARY AND MOVE NE ACROSS BOUNDARY BECOMING MORE ELEVATED
THROUGH THE AFTERNOON.
12Z MON MODEL RUNS SHOW THE ETA TAKING A MUCH MORE NORTHERLY PATH
ACROSS THE FA AND THE AVN INCREASES ITS SPEED...INTENSITY AND TAKES
A MORE SOUTHERLY PATH THAN THE ETA. FIRST CONCERN IS FLOODING
POTENTIAL. MODEL QPF IS PLACING OVER AN INCH OVER MOST OF FA. HPC
HAS PAH FA EXCEEDING FFG. MOST OF THE AREA WILL NOT LIKELY SEE MORE
THAN AN INCH PER HOUR...BUT WITH PRACTICALLY ALL RIVERS IN FLOOD OR
FORECAST TO FLOOD...CANNOT DISMISS ADDITIONAL FLOODING ACROSS ENTIRE
FA. FINALLY WINTER WEATHER IS A CONCERN FOR THE NW SECTIONS OF THE
FA. WITH SHALLOW COLD AIR MASS OVER THE AREA...SCENARIO IS RIGHT FOR
SOME FREEZING RAIN/DRIZZLE TOWARD DAYBREAK...POSSIBLY CHANGING OVER
TO SOME LIGHT SNOW BEFORE ENDING TUESDAY AM.
NUMERICAL GUIDANCE SHOWS BETTER AGREEMENT FOR THE 12Z RUN.
HOWEVER...CURRENT OBS INDICATE MODELS ARE RUNNING TOO WARM.
WILL LEAN TOWARD THE COOL SIDE OF GUIDANCE.
.PAH...FLOOD WATCH ALL AREAS.
WINTER WEATHER ADVISORY FOR AREAS NORTH OF LINE FROM
PERRYVILLE MO JUST NORTH OF MARION IL TO PETERSBURG IN.
KHIn the hours before
Special weather statement, Mar 25, 3:58 PM CST, 2 hours 51 minutes before
KYZ001>006-008-009-011-012-017-022-MOZ112-114-252230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CST MON MAR 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 36 FOR SOUTHWEST KENTUCKY AND A SMALL PART OF SOUTHEAST MISSOURI HAS EXPIRED... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING... PRODUCING LOCALLY HEAVY RAIN. HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED...SO THE WATCH HAS BEEN ALLOWED TO EXPIRE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:33 PM CST | Flash Flood Warning | PAH | Mississippi | 4 hr |
| Mar 25, 7:33 PM CST | Flash Flood Warning | PAH | Mississippi | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.